Florida, 2003Rip Current in Florida, September 1, 2003
September 1, 2003 · NWS MFL · 1 event in 1 county or zone
1 rip current, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Sep 1, 12:40 PM EST, 20 minutes earlier.
Area forecast discussion, Sep 1, 12:40 PM EST, 20 minutes before
SOUTH FLORIDA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI
140 PM EDT MON SEP 1 2003
SHOWERS AND THUNDERSTORMS OVER THE ATLANTIC WATERS AND ALONG EAST
COAST METRO REGIONS EARLY THIS AFTERNOON WERE ASSOCIATED WITH AN
UPPER LEVEL LOW PRESSURE AND A TROPICAL WAVE EXTENDING FROM SOUTH
FLORIDA DOWN INTO THE NORTHWESTERN CARIBBEAN SEA.
THE SHOWERS AND THUNDERSTORMS SHOULD CONTINUE FOR THE REST OF THIS
AFTERNOON AND EVENING OVER THE CWA...AS THE UPPER LEVEL LOW MOVES
WESTWARD WHILE DISSIPATING.
THE SHOWERS AND THUNDERSTORMS SHOULD THEN DIE DOWN TO ISOLATED BY
MIDNIGHT OVER THE EAST COAST...AS THE TROPICAL WAVE MOVES INTO THE
GULF OF MEXICO. THE WEST COAST SHOULD SEE SCATTERED SHOWERS AND
THUNDERSTORMS OVER NIGHT...AS THEY WILL BE CLOSE TO THE TROPICAL
WAVE.
.TUESDAY AND TUESDAY NIGHT...
THE ETA AND AVN MODELS ARE TRYING TO DEVELOP A LOW PRESSURE SYSTEM
IN THE NORTHWESTERN CARIBBEAN SEA ON TUESDAY AND MOVE IT INTO THE
SOUTHERN GULF WATERS TUESDAY NIGHT. AT THIS TIME I AM NOT GOING TO
BUY INTO THE DEVELOP OF THE LOW UNTIL I SEE MORE AGREEMENT IN ALL OF
THE MODELS. BUT I AM GOING TO BRING UP THE TROPICAL MOISTURE FROM
THE NORTHWEST CARIBBEAN SEA TO SOUTH FLORIDA FOR TUESDAY...AS THE
DISTURBED WEATHER MOVES NORTHWARD.
SO I AM GOING TO PUT THE WEST COAST AND INTERIOR AT 60 PERCENT AND
THE EAST COAST AT 50 PERCENT...AS THE EAST COAST SEA BREEZE SHOULD
DEVELOP AND HELP TO PUSH THE ACTIVITY INLAND SOME WHAT.
FOR TUESDAY NIGHT...THE DISTURBANCE SHOULD CONTINUE TO MOVE
NORTHWARD...AS THE TROUGH OF LOW PRESSURE DEVELOPS OVER THE
MISSISSIPPI VALLEY REGION. SO MOST OF THE MOISTURE SHOULD MOVE
NORTHWARD...BUT THE CWA COULD STILL SEE A CHANCE OF ACTIVITY
OVERNIGHT SO I AM GOING TO LEAVE UP A CHANCE CAT FOR ALL OF SOUTH
FLORIDA.
.WEDNESDAY AND WEDNESDAY NIGHT...
THE DISTURBANCE SHOULD BE TO OUR NORTH BY WEDNESDAY...BUT THE WINDS
WILL BE OUT OF THE SOUTH DUE TO THE TROUGH OF LOW PRESSURE OVER THE
MISSISSIPPI VALLEY. SO WE SHOULD STILL SEE A CHANCE CAT FOR SHOWERS
AND THUNDERSTORM OVER THE CWA. THE HIGHEST REGION FOR THE ACTIVITY
WILL BE INTERIOR AND NORTH...DUE TO THE SOUTHERLY WINDS.
.EXTENDED FORECAST...
THE TROUGH OF LOW PRESSURE WILL REMAIN OVER THE EASTERN US THROUGH
THE END OF THE WEEK AND INTO THE WEEKEND BEFORE MOVING NORTHEAST AND
ALLOWING THE RIDGE OF HIGH PRESSURE TO BUILD BACK INTO FLORIDA FROM
THE ATLANTIC WATERS. THIS MEANS THAT WE SHOULD STAY IN A SOUTHERLY
WIND DIRECTION FLOW FOR THE END OF THE WEEK AND NEXT WEEKEND. SO WE
SHOULD SEE A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY ESPECIALLY
OVER THE NORTHERN PART OF THE CWA.
.FIRE WEATHER...
NO CONCERNS AS THE RELATIVE HUMIDITIES WILL REMAIN ABOVE THE
CRITICAL VALUES.
THANKS FOR THE COORD TBW...MLB...EYW...AND NHC.
.PRELIMINARY POINT TEMPS/POPS...
PBI TT 076/089 076/090 075 544535
FLL TB 078/088 078/089 077 544534
MIA TB 077/089 077/090 076 544534
APF TB 075/088 075/090 076 544644
.MIA...NONE.
BAXTER
Hazardous weather outlook, Sep 1, 4:07 AM EST, 8 hours 53 minutes before
FLZ063-066>075-011600-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
507 AM EDT MON SEP 1 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY
...SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS SOUTH FLORIDA...
SCATTERED TO OCCASIONALLY NUMEROUS SHOWERS AND THUNDERSTORMS ARE
EXPECTED ACROSS MOST OF SOUTH FLORIDA TODAY... MAINLY DURING THE
AFTERNOON HOURS. THE MAIN HAZARDS WILL BE CLOUD TO GROUND
LIGHTNING STRIKES... AND WIND GUSTS TO AROUND 30 MPH IN THE
HEAVIER STORMS.
NO OTHER HAZARDOUS WEATHER IS EXPECTED.
ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON
THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO.
FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT
ELTIEMPOENMIAMI.INFO.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Rip Current, Broward
- When
- September 1, 1:00 PM EST
- Where
- Broward County, Ft Lauderdale
- Deaths
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 26.152, -80.456 (the zone’s center; the record gives no point)
A man drowned in a rip current at Fort Lauderdale Beach.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, September 1, 20032 deaths · 1 event
- Flash Flooding and Flooding in Indiana, September 1 to 3, 2003$20 million · 47 events
- Flooding in Indiana, September 1 to 11, 2003$22 million · 11 events
- Flooding in Indiana, September 1 to 4, 20031 death · 2 events
- Flooding in Indiana, September 1 to 2, 2003$2.0 million · 2 events
- Damaging Wind in Indiana, September 1, 20031 injured · $200,000 · 60 kt wind · 1 event
- Wildfire in Montana, September 1 to 30, 2003$250,000 · 1 event
- Flooding and Damaging Winds in Ohio, September 1, 2003$54,000 · 50 kt wind · 15 events
- Lightning Strike in Pennsylvania, September 1, 2003$100,000 · 1 event
- Flash Flood in Pennsylvania, September 1 to 2, 2003$90,000 · 1 event
- Tropical Storm in Texas, September 1 to 2, 2003$63,000 · 6 events
- Flash Flooding in Texas, September 1 to 2, 2003$40,000 · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5375299.